Back to Search Start Over

Homogeneous sets from several ultrafilters

Authors :
Blass, Andreas
Source :
Topology & Its Applications. Oct2009, Vol. 156 Issue 16, p2581-2594. 14p.
Publication Year :
2009

Abstract

Abstract: We consider Ramsey-style partition theorems in which homogeneity is asserted not for subsets of a single infinite homogeneous set but for subsets whose elements are chosen, in a specified pattern, from several sets in prescribed ultrafilters. We completely characterize the sequences of ultrafilters satisfying such partition theorems. (Non-isomorphic selective ultrafilters always work, but, depending on the specified pattern, weaker hypotheses on the ultrafilters may suffice.) We also obtain similar results for analytic partitions of the infinite sets of natural numbers. Finally, we show that the two P-points obtained by applying the maximum and minimum functions to a union ultrafilter are never nearly coherent. [Copyright &y& Elsevier]

Details

Language :
English
ISSN :
01668641
Volume :
156
Issue :
16
Database :
Academic Search Index
Journal :
Topology & Its Applications
Publication Type :
Academic Journal
Accession number :
44132485
Full Text :
https://doi.org/10.1016/j.topol.2009.04.017